Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 180, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2010, 8:41 PM EDT for Bartow County, Cherokee County, Cobb County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2010, 8:41 PM EDT (00:41 UTC)
- Expired
- Jun 22, 2010, 9:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA
The radar
The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:55 PM EDT | TSTM WND DMG | Woodstock, GA | 6 TREES DOWN AND 2 POWER LINES DOWN ACROSS SOUTH CENTRAL CHEROKEE COUNTY...BOTH SIDES OF I575 IN AND AROUND THE CITY OF WOODSTOCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899 WUUS52 KFFC 230041 SVRFFC GAC015-057-067-230130- /O.NEW.KFFC.SV.W.0180.100623T0041Z-100623T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 841 PM EDT TUE JUN 22 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA NORTHERN COBB COUNTY IN NORTH CENTRAL GEORGIA SOUTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA * UNTIL 930 PM EDT * AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WOODSTOCK...MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNESAW AND ACWORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3397 8470 3416 8472 3416 8445 3405 8444 TIME...MOT...LOC 0042Z 077DEG 7KT 3410 8453 $$
1 follow-up statement
173 WWUS52 KFFC 230107 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 907 PM EDT TUE JUN 22 2010 GAC015-057-067-230130- /O.CON.KFFC.SV.W.0180.000000T0000Z-100623T0130Z/ COBB GA-CHEROKEE GA-BARTOW GA- 907 PM EDT TUE JUN 22 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR SOUTHEASTERN BARTOW...SOUTHWESTERN CHEROKEE AND NORTHERN COBB COUNTIES... AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE...AND MOVING WEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNESAW...GEORGE WASHINGTON CARVER STATE PARK...ACWORTH AND RED TOP MOUNTAIN STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3397 8470 3416 8472 3416 8445 3405 8444 TIME...MOT...LOC 0107Z 077DEG 7KT 3407 8462 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:41 PM EDT, 5 hours earlier.
Area forecast discussion, Jun 22, 3:41 PM EDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT TUE JUN 22 2010 .SYNOPSIS... ATMOSPHERIC PATTERN REMAINS VIRTUALLY UNCHANGED FROM THE PAST SEVERAL DAYS WITH ONLY SUBTLE CHANGES. BROAD SUBTROPICAL RIDGE CONTINUES ACROSS THE SOUTHERN U.S. FROM TX/OK EASTWARD TO NC/SC. SERIES OF MESOSCALE CONVECTIVE COMPLEXES CONTINUE TO TRAVERSE THE NORTHERN PERIPHERY OF THE UPPER RIDGE FROM THE PLAINS INTO THE MID-ATLANTIC/NE U.S. WITH GA REMAINING ON THE EASTERN PERIPHERY OF THE UPPER RIDGE...THE REMNANTS OF THESE SYSTEMS CONTINUE TO TEASE GA. MEANWHILE...A WEAK EASTERLY WAVE CONTINUED ALONG THE EASTERN GULF COAST. THE UPPER RIDGE WILL EXPAND SLIGHTLY EASTWARD THROUGH MID-WEEK...THEN RETREAT SLIGHTLY WESTWARD TOWARD THE END OF THE WEEK AS AN UPPER TROUGH DIVES THROUGH THE NE U.S. THE EASTERLY WAVE WILL PUSH SLOWLY WEST TOWARD THE LA/SE TX COAST BY THE END OF THE WEEK. AS THE UPPER TROUGH DIVES INTO THE NE U.S...A WEAK BACKDOOR FRONT WILL SAG INTO N GA FRI-SAT...THEN STALL. 19 && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... THE BROAD 594-595DM SUBTROPICAL RIDGE WILL CONTINUE TO BE THE DOMINATE FEATURE THROUGH THE SHORT TERM. OTHERWISE...EXPECT WEAK SUBTLE FEATURES TO IMPACT THE CWA. FIRST...REMNANT OVERNIGHT MCS ENERGY HAS TRACKED INTO NE GA THIS AFTERNOON. THIS ALONG WITH DIFFERENTIAL HEATING AND WEAK OROGRAPHIC LIFTING HAS SPARKED THE FIRST SHRA/TSRA OF THE DAY. MEANWHILE...EASTERLY WAVE...THAT WAS LOCATED ACROSS THE WESTERN FL PANHANDLE MON...HAS SHIFTED WEST TOWARD THE MS/AL COAST TODAY IN AGREEMENT WITH MODEL PROGS. THIS FEATURE SHOULD CONTINUE TO DRIFT FURTHER WEST TOWARD THE LA/ETX COAST BY THU. THUS...WITH NO SIGNIFICANT SYNOPTIC FEATURES OR UPPER DYNAMICS IN PLACE...EXPECT THE TYPICAL DIURNAL AFTN/EVE TSRA ACTIVITY TODAY...WHICH SHOULD DISSIPATE QUICKLY WITH THE LOSS OF HEATING AT 02Z. INITIAL DEVELOPMENT IN NE/NC GA COULD BUILD SW INTO THE ATL METRO AREA THIS AFTERNOON. ISOLD ACTIVITY SC/SW GA...BUT WITH PARENT DISTURBANCE PUSHING WEST...CONVECTION NOT EXPECTED TO BE AS WIDESPREAD ACROSS CENTRAL AREAS TODAY...WITH MORE OF FOCUS IN S AL/S MS. WED SHOULD BRING A RELATIVE MINIMUM IN CONVECTIVE ACTIVITY. UPPER RIDGE AMPLIFIES SLIGHTLY BLOCKING ANY NORTHERN U.S. MCS ACTIVITY WHILE EASTERLY WAVE CONTINUES MOVING WEST TOWARD THE LA/ETX COAST. EXPECT MAXIMIZED SUBSIDENCE AND ISOLD DIURNALLY DRIVEN CONVECTIVE ACTIVITY AT BEST. FOR THU...THE ONLY NOTABLE CHANGE IS A VERY SLIGHT WEAKENING OF THE UPPER HIGH...WHICH MIGHT ALLOW FOR SLIGHTLY GREATER DIURNAL CONVECTION. FOR TEMPERATURES...MET MOS CONTINUES TO OUTPERFORM THE MAV MOS. WITH NO CHANGE IN AIR MASS INDICATED AND NO APPRECIABLE CHANGES IN 850MB TEMPS INDICATED...PERSISTENCE MAX/MIN TEMP FORECAST THE BEST OPTION AT THIS POINT...WHICH AGAIN FAVORS THE MET MOS. .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS REMAIN IN GOOD AGREEMENT AT THE BEGINNING OF THE LONG TERM PERIOD THAT A WEAK FRONTAL BOUNDARY WILL SAG INTO N GA FRI-SAT AS A DEEP UPPER TROUGH SWINGS THROUGH THE NE U.S. AS THE UPPER TROUGH SHIFTS EAST INTO THE ATLANTIC...THE TRAILING FRONT WILL BE LEFT LAGGING BEHIND AND STALL ACROSS N GA AS THE UPPER RIDGE BEGINS TO ONCE AGAIN EXPAND EASTWARD. FRI-SAT CONTINUE TO APPEAR TO ME AS A PERIOD OF ENHANCED CONVECTION...ESPECIALLY ACROSS N GA. MODELS INSISTENT ON EXTREME INSTABILITY AND LOW-LEVEL MOISTURE ACROSS THE AREA FRI-SAT...WITH CAPES NEAR 3000...LIS NEAR -6...AND PWS NEAR 2.10 DURING THIS PERIOD. THESE FACTORS COMBINED WITH THE SLIGHT LIFT AND FORCING PROVIDED BY THE BACKDOOR COLD FRONT SHOULD BE ENOUGH TO TRIGGER WIDESPREAD TSRA ACTIVITY. MEANWHILE...SUN-MON...THE REMNANT MOISTURE ASSOCIATED WITH THE ARKLATEX REGION EASTERLY WAVE...SHIFTS BACK TO THE EAST AS THE CENTER OF THE UPPER RIDGE SHIFTS OFF THE SE U.S. COAST. WITH THE LINGERING BOUNDARY...THIS SHOULD CONTINUE TO ENHANCE CONVECTION ACROSS THE CWA. A SECONDARY COLD FRONT IS SIMULTANEOUSLY PUSHED SE INTO THE REGION AS THE NE U.S. UPPER TROUGH UNDERGOES CONSIDERABLE AMPLIFICATION. YET ANOTHER FEATURE TO FURTHER ENHANCE CONVECTION ACROSS THE SE U.S. BOTTOMLINE...THE FRI-SUN PERIOD SHOULD PROVIDE ABOVE AVERAGE CHCS FOR THUNDERSTORMS. BEYOND MON...ECMWF/GFS BECOME DIAMETRICALLY OPPOSED AS TO THE FURTHER EVOLUTION OF THE SYNOPTIC PATTERN. THE GFS IS NOW ADVERTISING AN ANOMALOUSLY DEEP UPPER TROUGH TO DEVELOP ACROSS THE EASTERN U.S...WHILE THE ECMWF KEEPS ANY SUCH TROUGH WEAKER AND WELL OFF THE EAST COAST. THE ECMWF CONTINUES TO ADVERTISE A TROPICAL SYSTEM TRACKING WESTWARD THROUGH THE GULF...WITH A MASSIVE 599DM SUBTROPICAL RIDGE CENTERED ACROSS KS/MO. THUS...THE TROPICAL SYSTEM CONTINUES ON A WESTWARD TRACK INTO S TX. THE GFS REMAINS VOID OF ANY SUCH TROPICAL DISTURBANCE...AND INSTEAD PUSHES AN UNSEASONABLY COOL...DRY AIR MASS INTO THE SE U.S...WHICH AT THIS POINT LOOKS WAY OVERDONE TO ME. CONFIDENCE IN THE EXTENDED FORECAST REMAINS VERY LOW BEYOND THE WEEKEND. BARRING THE AFOREMENTIONED GFS EASTERN U.S. COLD FRONT...NO SIGNIFICANT CHANGE IN AIR MASS IS EXPECTED DURING THE LONG TERM...SO WILL CONTINUE WITH HIGHS IN THE 90S AND LOWS IN THE 70S...AGAIN RUNNING 5-7 DEGREES ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 96 74 96 74 / 20 20 10 20 20 ATLANTA 75 94 75 94 75 / 20 20 20 20 20 BLAIRSVILLE 69 90 69 90 69 / 20 20 20 30 30 CARTERSVILLE 70 95 70 94 70 / 20 20 20 30 30 COLUMBUS 74 95 74 95 74 / 20 20 10 20 20 GAINESVILLE 74 94 74 93 74 / 20 20 20 30 30 MACON 72 95 72 96 72 / 20 20 10 20 20 ROME 71 96 71 94 71 / 20 20 20 30 30 PEACHTREE CITY 71 94 71 93 71 / 20 20 10 20 20 VIDALIA 74 95 74 95 74 / 20 20 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 22, 5:57 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 PM EDT TUE JUN 22 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 557 PM EDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING. .SYNOPSIS... A WEAK SURFACE TROUGH WILL REMAIN NEARLY STATIONARY ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DISCUSSION... CAPES OF 1500 TO 2500 ALONG WITH LIFTED INDEX VALUES OF -3 TO -6 COULD SUPPORT A FEW STRONG THUNDERSTORMS DURING THE EVENING HOURS. THE GREATER THREAT OF STRONG STORMS WILL OCCUR BETWEEN 6 PM AND 10 PM AND MAINLY ACROSS NORTH GEORGIA WHERE A WEAK SURFACE TROUGH WILL PROVIDE A FOCUS AND ADDED INSTABILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 22, 6:16 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 616 PM EDT TUE JUN 22 2010 GAZ008-009-016-222245- 616 PM EDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN NORTHERN WHITE...UNION AND SOUTHERN TOWNS COUNTIES UNTIL 645 PM EDT... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BLAIRSVILLE TO BLUE MOUNTAIN SHELTER... MOVING EAST AT 5 MPH. DIME TO PENNY-SIZED HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jun 22, 6:47 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 647 PM EDT TUE JUN 22 2010 GAZ008-009-222345- 647 PM EDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HEAVY RAIN IN EASTERN UNION AND TOWNS COUNTIES UNTIL 745 PM EDT... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A PERSISTENT AREA OF STRONG THUNDERSTORMS ACROSS THE SOUTHERN HALF OF TOWNS COUNTY AND THE EASTERN PORTIONS OF UNION COUNTY FROM TITUS...TO MACEDONIA...TO BRASSTOWN BALD...TO BLAIRSVILLE. THIS ACTIVITY HAS SHOWN LITTLE MOVEMENT DURING THE PAST HOUR. DOPPLER RADAR RAINFALL ESTIMATES SHOW THAT RAINFALL UP TO 1.5 INCHES HAS FALLEN ACROSS MUCH OF EASTERN UNION AND SOUTHERN TOWNS COUNTY DURING THE PAST HOUR. ADDITIONAL RAINFALL OF 1.0 TO 2.0 INCHES WILL BE POSSIBLE DURING THE NEXT HOUR. RUNOFF FROM THESE STORMS MAY RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THIS AREA. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. STEEP MOUNTAINOUS TERRAIN IS PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING. HIKERS AND CAMPERS IN THE AREA SHOULD NOT TAKE SHELTER FROM THE STORMS IN LOW-LYING...FLOOD PRONE AREAS. MONITOR WEATHER ADVISORIES AND BE PREPARED FOR POSSIBLE FLASH FLOOD WARNINGS. 19
Special weather statement, Jun 22, 6:57 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 657 PM EDT TUE JUN 22 2010 GAZ016-222330- 657 PM EDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN NORTHERN WHITE COUNTY UNTIL 730 PM EDT... AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WHITLEY GAP SHELTER TO SAUTEE...MOVING SOUTH AT 10 MPH. HEAVY RAIN...ON THE ORDER OF 1.0 TO 2.0 INCHES DURING THE NEXT HOUR...CAN BE EXPECTED WITH THIS ACTIVITY ACROSS NORTHERN WHITE COUNTY. LOW-LYING AREAS WILL BE SUBJECT TO AT LEAST MINOR FLOODING. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jun 22, 7:45 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 PM EDT TUE JUN 22 2010 GAZ032-033-045-230030- 745 PM EDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EXTREME NORTHERN DEKALB...NORTHEASTERN COBB AND NORTHERN FULTON COUNTIES UNTIL 830 PM EDT... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING JUST EAST OF ROSWELL AND ANOTHER NEAR SANDY SPRINGS. THE THUNDERSTORMS WERE DRIFTING WEST AT 5 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. 19
Special weather statement, Jun 22, 8:18 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 818 PM EDT TUE JUN 22 2010 GAZ020-021-230045- 818 PM EDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHEROKEE AND BARTOW COUNTIES UNTIL 845 PM EDT... AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOLLY SPRINGS...MOVING NORTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CHEROKEE AND BARTOW COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WOODSTOCK...LEBANON...HOLLY SPRINGS... BUFFINGTON...UNION HILL...HICKORY FLAT...CANTON...LITTLE RIVER LANDING...BRIDGEMILL...WALESKA...SUTALLEE...LAKE ARROWHEAD AND SALACOA VALLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 22, 8:36 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 836 PM EDT TUE JUN 22 2010 GAZ032-033-230100- 836 PM EDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COBB AND FULTON COUNTIES UNTIL 900 PM EDT... AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROSWELL...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS COBB AND FULTON COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDY SPRINGS...MOUNT BETHEL... ALPHARETTA...ROSWELL...MOUNTAIN PARK...MILTON...SWEAT MOUNTAIN AND SANDY PLAINS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.